Alert archive / Georgia / River Flood Warnings in 2019

River Flood Warning 111, NWS Atlanta, GA

March 4, 2019Gordon County, Georgia

NWS Atlanta, GA issued this river flood warning at Mar 4, 2019, 11:54 PM EST for Gordon County, Georgia. It was in force for 31 hr.

The area

The outline as issued.

The facts

Issued
Mar 4, 2019, 11:54 PM EST (04:54 UTC)
Expired
Mar 6, 2019, 6:40 AM EST
In force
31 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Gordon County, GA

The radar

The Northeast Alabama radar (KHTX), 108 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Oostanaula River at Calhoun (CALG1).

Action stage
18 ft
Minor stage
21 ft
Moderate stage
30 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02387520, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

556 
WGUS42 KFFC 050454
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1154 PM EST Mon Mar 4 2019

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Oostanaula River near Calhoun affecting Gordon County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC129-051853-
/O.NEW.KFFC.FL.W.0111.190305T0454Z-000000T0000Z/
/CALG1.1.ER.190305T0427Z.190305T0430Z.000000T0000Z.NO/
1154 PM EST Mon Mar 4 2019

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Oostanaula River near Calhoun.
* From early Tuesday morning until further notice.
* At 1130 PM Monday the stage was 20.6 feet...and rising.
* Flood stage is 21 feet.
* At 21 feet...Minor flooding begins of woodlands...fields and 
  pastures upstream and downstream from the gage behind a water 
  treatment plant off Mauldin Road. A boat ramp and portions of a 
  small parking lot on the upstream and right bank side of the 
  Georgia Highway 136 Connector will be under water.
  

&&

LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512 3453 8504


$$
5 follow-up statements
494 
WGUS82 KFFC 051534
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1034 AM EST Tue Mar 5 2019

...The Flood Warning continues for the following rivers in Georgia...
  Oostanaula River near Calhoun affecting Gordon County 


GAC129-060535-
/O.CON.KFFC.FL.W.0111.000000T0000Z-000000T0000Z/
/CALG1.1.ER.190305T0427Z.190305T0430Z.000000T0000Z.NO/
1034 AM EST Tue Mar 5 2019

The Flood Warning continues for
  The Oostanaula River near Calhoun.
* Until further notice.
* At 10 AM Tuesday the stage was 21.0 feet...and rising slowly.
* Minor flooding will continue.
* Flood stage is 21 feet.
* At 21 feet...Minor flooding begins of woodlands...fields and 
  pastures upstream and downstream from the gage behind a water 
  treatment plant off Mauldin Road. A boat ramp and portions of a 
  small parking lot on the upstream and right bank side of the 
  Georgia Highway 136 Connector will be under water.


&&

LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512 3453 8504


$$
064 
WGUS82 KFFC 052000
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
300 PM EST Tue Mar 5 2019

...The Flood Warning continues for the following rivers in Georgia...
  Oostanaula River near Calhoun affecting Gordon County 

  Coosa River near Rome Mayos Bar L & D Park affecting Floyd County 

  Coosa River near Plant Hammond affecting Floyd County 


GAC129-061000-
/O.CON.KFFC.FL.W.0111.000000T0000Z-000000T0000Z/
/CALG1.1.ER.190305T0427Z.190305T0430Z.000000T0000Z.NO/
300 PM EST Tue Mar 5 2019

The Flood Warning continues for
  The Oostanaula River near Calhoun.
* Until further notice.
* At 2 PM Tuesday the stage was 21.1 feet...and nearly steady.
* Minor flooding will continue.
* Flood stage is 21 feet.
* At 21 feet...Minor flooding begins of woodlands...fields and 
  pastures upstream and downstream from the gage behind a water 
  treatment plant off Mauldin Road. A boat ramp and portions of a 
  small parking lot on the upstream and right bank side of the 
  Georgia Highway 136 Connector will be under water.
 

&&

LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512 3453 8504


$$

GAC115-061000-
/O.CON.KFFC.FL.W.0072.000000T0000Z-000000T0000Z/
/RMBG1.2.ER.190220T0053Z.190223T1616Z.000000T0000Z.NO/
300 PM EST Tue Mar 5 2019

The Flood Warning continues for
  The Coosa River near Rome Mayos Bar L & D Park.
* Until further notice.
* At 2 PM Tuesday the stage was 24.2 feet...and falling.
* Minor flooding will continue.
* Flood stage is 24 feet.
* At 24 feet...Minor flooding begins of the woodlands...fields and 
  pastures along the river upstream and downstream from the gage on 
  the old Lock and Dam behind the Trading Post. The boat ramp will be
  mostly under water at the Lock and Dam park.


&&

LAT...LON 3425 8524 3421 8518 3417 8526 3420 8536
      3425 8531 3423 8526             

$$

GAC115-061000-
/O.CON.KFFC.FL.W.0079.000000T0000Z-000000T0000Z/
/HMMG1.2.ER.190219T1424Z.190224T1800Z.000000T0000Z.NO/
300 PM EST Tue Mar 5 2019

The Flood Warning continues for
  The Coosa River near Plant Hammond.
* Until further notice.
* At 1 PM Tuesday the stage was 573.1 feet...and falling.
* Minor flooding will continue.
* Flood stage is 570 feet.
* At 573 feet...Minor flooding continues to expand further into the
  woodlands...fields and pasture along the river upstream and 
  downstream from the gage behind Plant Hammond. The access road near
  the intakes behind the plant begins to flood. The boat ramp near 
  the intakes and a small portion of an access road near and under 
  the Georgia Highway 100 bridge will be under 3 feet of water.
  

&&

LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537


$$
991 
WGUS82 KFFC 060029
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
729 PM EST Tue Mar 5 2019

...The Flood Warning continues for the following rivers in Georgia...
  Oostanaula River near Calhoun affecting Gordon County 

  Coosa River near Plant Hammond affecting Floyd County 


GAC129-061429-
/O.CON.KFFC.FL.W.0111.000000T0000Z-000000T0000Z/
/CALG1.1.ER.190305T0427Z.190305T0430Z.000000T0000Z.NO/
729 PM EST Tue Mar 5 2019

The Flood Warning continues for
  The Oostanaula River near Calhoun.
* Until further notice.
* At 7PM Tuesday the stage was 21.1 feet...and 
  steady.
* Minor flooding is occurring.
* Flood stage is 21 feet.
* At 21.0 feet...Minor flooding begins of woodlands...fields and 
  pastures upstream and downstream from the gage behind a water 
  treatment plant off Mauldin Road. A boat ramp and portions of a 
  small parking lot on the upstream and right bank side of the 
  Georgia Highway 136 Connector will be under water.

  

&&

LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512 3453 8504


$$

GAC115-061429-
/O.CON.KFFC.FL.W.0079.000000T0000Z-000000T0000Z/
/HMMG1.2.ER.190219T1424Z.190224T1800Z.000000T0000Z.NO/
729 PM EST Tue Mar 5 2019

The Flood Warning continues for
  The Coosa River near Plant Hammond.
* Until further notice.
* At 7PM Tuesday the stage was 572.6 feet...and 
  falling.
* Minor flooding is occurring.
* Flood stage is 570 feet.


&&

LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537


$$
528 
WGUS82 KFFC 060743
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
243 AM EST Wed Mar 6 2019

...The Flood Warning continues for the following rivers in Georgia...
  Oostanaula River near Calhoun affecting Gordon County 

  Coosa River near Plant Hammond affecting Floyd County 


GAC129-062142-
/O.CON.KFFC.FL.W.0111.000000T0000Z-000000T0000Z/
/CALG1.1.ER.190305T0427Z.190305T0430Z.000000T0000Z.NO/
243 AM EST Wed Mar 6 2019

The Flood Warning continues for
  The Oostanaula River near Calhoun.
* Until further notice.
* At 2 AM Wednesday the stage was 21 feet...and 
  steady.
* Minor flooding is occurring.
* Flood stage is 21 feet.
* At 21.0 feet...Minor flooding begins of woodlands...fields and 
  pastures upstream and downstream from the gage behind a water 
  treatment plant off Mauldin Road. A boat ramp and portions of a 
  small parking lot on the upstream and right bank side of the 
  Georgia Highway 136 Connector will be under water.

&&

LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512 3453 8504


$$

GAC115-062142-
/O.CON.KFFC.FL.W.0079.000000T0000Z-000000T0000Z/
/HMMG1.2.ER.190219T1424Z.190224T1800Z.000000T0000Z.NO/
243 AM EST Wed Mar 6 2019

The Flood Warning continues for
  The Coosa River near Plant Hammond.
* Until further notice.
* At 07PM Tuesday the stage was 572.6 feet...and 
  slowly falling.
* Minor flooding is occurring.
* Flood stage is 570.0 feet.
* At 573 feet...Minor flooding continues to expand further into the
  woodlands...fields and pasture along the river upstream and 
  downstream from the gage behind Plant Hammond. The access road near
  the intakes behind the plant begins to flood. The boat ramp near 
  the intakes and a small portion of an access road near and under 
  the Georgia Highway 100 bridge will be under 3 feet of water.

&&

LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537


$$
599 
WGUS82 KFFC 061140
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
640 AM EST Wed Mar 6 2019

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Oostanaula River near Calhoun affecting Gordon County

 
GAC129-061210-
/O.CAN.KFFC.FL.W.0111.000000T0000Z-190306T1140Z/
/CALG1.1.ER.190305T0427Z.190305T0430Z.190306T0915Z.NO/
640 AM EST Wed Mar 6 2019

The Flood Warning is cancelled for
  The Oostanaula River near Calhoun.
* This takes effect immediately.
* At 6 AM Wednesday the stage was 20.9 feet...and 
  falling.
* Flood stage is 21 feet.
* The river will continue to fall. 

&&

LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512 3453 8504


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 4, 9:01 PM EST, 2 hours 53 minutes earlier.

Area forecast discussion, Mar 4, 9:01 PM EST, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
901 PM EST Mon Mar 4 2019

.UPDATE...

No further updates planned at this time. Current radar trends are in
line with the current POPs. Still not seeing much precipitation at
the surface across southern Alabama, although a few sites have
reported some very light precipitation, off-and-on. Hourly
temperatures also continue to look good with generally lower 40s
across the area in line with the precipitation, falling into the
upper 30s. This would support some sleet or even some snow flakes
mixing in with any light precipitation that reaches the ground, but
no accumulation.

Will conitnue to monitor trends for any deviations.

20

&&

.PREV DISCUSSION... /Issued 712 PM EST Mon Mar 4 2019/

UPDATE...

Made a few tweaks to the timing of the POPs across central Georgia
tonight, but no fundamental changes to the forecast trends. Moved up
the onset of precipitation chances an hour or two as we are already
seeing some elevated returns into southwest Alabama. Not seeing any
precipitation at the surface yet into Alabama. No changes to the
expected nature of the precipitation which is expected to remain
light, generally falling from the mid-levels into a dry low-level
atmosphere. Will see some light sleet or even a few snow flakes
mixing in, but warm ground and light nature of the precipitation
should limit any chances for light accumulations.

20

PREV DISCUSSION... /Issued 625 PM EST Mon Mar 4 2019/

SHORT TERM /Tonight through Tuesday Night/...

Clouds have finally started to recede over the area, allowing for a
bit more warming this afternoon. Regardless, the breezy conditions
and cooler temperatures are keeping it chilly. The main forecast
concern continues to be the weak upper level disturbance that will
quickly traverse the area tonight. Models continue to show decent
mid-level moisture will accompany this feature, and have continued
with slight chance to chance pops over mainly central Georgia. The
concern is the cold temperatures in place over the area, and the
quickly dropping temperatures overnight as this feature moves in.
Several models are suggesting the potential for accumulating winter
precip, generally oriented between the south metro area and Macon.
For now, have mentioned a mix of rain/sleet/snow flurries for south
of the metro-Atlanta area, with little or no accumulations, and
generally for only an hour or two overnight. The warm surface
temperatures and extremely dry lower level should prevent
accumulations.

Windy conditions diminish somewhat overnight, then return Tuesday
morning. Temperatures will bottom out in the 20s for a large portion
of the state - some of the coldest we've seen since January. Because
recent warming temperature trends allowed the growing season to
begin early, the Frost/Freeze Program for NWS Atlanta was jump
started early today. A Freeze Warning has been issued for Tuesday
morning for a large portion of the state. The timing has been broken
up into two sections, with I-85 northward expecting freezing
temperatures as early as 8PM, and I-85 southward not expecting them
until midnight. The freeze warning goes until 11 AM Tuesday when the
area is expected to be above freezing. Temperatures in the afternoon
will still be running 15-20 degrees below normal, with highs only
topping out in the 40s.

Another Freeze Warning is anticipated for Tuesday Night/Wednesday
morning.

Aside from precip chances tonight and early Tuesday, no additional
chances are expected through the short term.

31

LONG TERM /Wednesday through Monday/...

No big changes to the long term. Dry and cold through Thursday as
we remain in a northwest flow. Moisture returns Thursday night
with a change to more zonal flow. Looks like more wet conditions
through the end of the period as a couple of short waves cross the
area. Models diverge on Monday with GFS dry and ECMWF showing some
possibility of rain. Currently have a slight chance for showers on
Monday and have left them as is. Previous discussion is included
below.

41

PREV DISCUSSION... /Issued 357 AM EST Mon Mar 4 2019/

LONG TERM /Tuesday Night through Sunday/...

The long term remains fairly quiet with a dry and abnormally cold
ridge dominated period thru Thursday. A disturbance and increased
moisture axis traversing the TN valley will bring increasing
shower chances from the north for late Thursday and more
widespread Friday. Could have a brief lull Friday night, then an
amplifying trough and attendant frontal system could bring more
widespread rain later Saturday into Sunday. Some discrepancies
exist on strength and timing this far out in the forecast, though
some thunderstorms couldn't be ruled out - mainly with fropa
Sunday.

Temps will drop to near 15 to 20 degrees below normal for Tues/Wed
with highs only in the 40s to low 50s for most areas. The coldest
morning will be Wednesday as most areas will have lows in the low
to mid 20s with even some teens in the far north. Currently do not
have Frost/Freeze products since the local program begins March
15, though anyone with crop or vegetation concerns should be aware
of the sub freezing temps for lows Tues, Wed, and Thurs.

Baker

AVIATION...
00Z Update...

VFR conditions are expected to predominate across the forecast area
through the forecast period. May see some scattered MVFR ceilings
across central Georgia between 04Z and 12Z associated with an area
of light precipitation. Only TAF sites potentially impacted by this
would be KMCN and KCSG, however chances remain too low for more than
a VCSH at this time. With temperatures in the lower 30s, this
precipitation over central Georgia is likely to see some -IP or -SN
mixing in at the surface in places. Not expecting this to reach as
far north as the Metro Atlanta TAF sites of KAHN. Northwest to north
winds 6-12kt through 14Z, increasing to 10-14kt w/ some gusts 20-
24kt by 18Z.

//ATL Confidence...00Z Update...

High confidence on all elements.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          29  50  26  49 /  20   5   0   0
Atlanta         26  45  24  46 /  10   5   0   0
Blairsville     21  41  18  42 /   5   0   0   0
Cartersville    24  43  23  46 /  10   0   0   0
Columbus        31  52  28  52 /  30   5   0   0
Gainesville     27  45  24  46 /  10   0   0   0
Macon           31  52  26  51 /  30  10   0   0
Rome            23  42  22  46 /   5   0   0   0
Peachtree City  27  47  25  48 /  20   5   0   0
Vidalia         39  57  30  53 /  30  30   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Freeze Warning from midnight tonight to 11 AM EST Tuesday for
the following zones: Baldwin...Bibb...Butts...Chattahoochee...
Clarke...Clayton...Crawford...Fayette...Greene...Hancock...
Harris...Henry...Houston...Jasper...Jones...Lamar...Macon...
Madison...Marion...Meriwether...Monroe...Morgan...Muscogee...
Newton...Oconee...Oglethorpe...Peach...Pike...Putnam...
Rockdale...Schley...Spalding...Talbot...Taliaferro...Taylor...
Twiggs...Upson...Walton...Warren...Wilkes...Wilkinson.

Freeze Warning until 11 AM EST Tuesday for the following zones:
Banks...Barrow...Bartow...Carroll...Catoosa...Chattooga...
Cherokee...Cobb...Coweta...Dade...Dawson...DeKalb...Douglas...
Fannin...Floyd...Forsyth...Gilmer...Gordon...Gwinnett...Hall...
Haralson...Heard...Jackson...Lumpkin...Murray...North Fulton...
Paulding...Pickens...Polk...South Fulton...Towns...Troup...
Union...Walker...White...Whitfield.

&&

SHORT TERM...20
LONG TERM....41
AVIATION...20
Hazardous weather outlook, Mar 4, 12:09 PM EST, 11 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1209 PM EST Mon Mar 4 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051715-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1209 PM EST Mon Mar 4 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Some sub freezing temperatures are expected tonight into Tuesday
morning with values reaching the low to mid 20s in parts of north
Georgia and 30s farther south and east into central Georgia. This
could be of concern with some exposed vegetation or crops.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Abnormally cold temperatures are expected through Thursday
morning, with the coldest being Wednesday as most areas should
reach the low to mid 20s. Such sub freezing temps could be of
concern with some exposed vegetation or crops.

Some more widespread rainfall could return to the area for late
Saturday into Sunday and thunderstorms cannot be ruled out
especially with a possible cold front on Sunday. Uncertainty
exists with the strength of this system being far out in the
forecast, so please monitor updates.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Mar 4, 7:32 PM EST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
732 PM EST MON MAR 04 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     TORNADO          6 ESE JONES CROSSROADS  32.84N  84.94W
03/03/2019                   HARRIS             GA   NWS STORM SURVEY

            THE TORNADO TOUCHED DOWN AT 419PM AROUND 5.5 MILES WSW
            OF PINE MOUNTAIN AND TRACKED TO 1.8 MILES E OF MOUNTAIN.
            THE TOTAL PATH LENGTH WAS APPROXIMATELY 7.5 MILES AND
            MAXIMUM PATH WIDTH WAS AROUND 900 YARDS. THIS TORNADO
            HAS BEEN RATED AN EF1 WITH AN ESITMATED PEAK WIND OF
            100MPH.

&&

EVENT NUMBER FFC1900097

NLIST

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 7:48 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs19 hr
Mar 5, 3:10 AM ESTFreeze WarningFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more33 hr

Nearby

River Flood Warnings in Georgia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.